VeggieBoards - Reply to Topic
Thread: Delay in period after switching pills Reply to Thread
Title:
Message:
Trackback:
Send Trackbacks to (Separate multiple URLs with spaces) :
Post Icons
You may choose an icon for your message from the following list:
 

Register Now

In order to be able to post messages on the VeggieBoards forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in


  Additional Options
Miscellaneous Options

  Topic Review (Newest First)
01-05-2006 01:22 PM
zoebird i'm going to use progesterone pills as an example to demonstrate how they work.



if you look at a pill cycle, it'll have a 28 day cycle in there. You'll have 21 days of progesterone hormone pills and 7 days of sugar or placebo pills. You menstruate during the 7 placebo pills, and here's why.



The normal cycle is this: when you start your period, your body has entered the estrogen phase of your fertility cycle. This means that your body is heading toward ovulation. once ovulation occurs, your body switches to a progesterone phase. during this phase, your body is expecting that conception has taken place, and when it hasn't, it flips back to estrogen phase, bringing on the menstrual period. Does that make sense?



When you use a progesterone hormone, once you go off of it--the 7 days of placebo--your body 'switches' into estrogen mode to allow the body to release the uterine lining. After the menstrual period is over, you take progesterone pills, such that the body never goes through the process of developing an egg (in the full estrogen phase).



When you start taking birth control pills, you generally start on the first day after you finish your menstrual cycle. This is to prohibit the body from going through the full estrogen phase--preparing an egg for ovulation. This is how hormonal birth control generally works.



When switching pills, if you begin a 'new cycle' of 28 pills 'mid cycle' of your other pills (even if you were off of them for a week, if mensus didn't occur, then it was still in the progesterone phase and didn't 'flip' into menstruation--if often takes a few months to two years for the body to adjust to a normal, ovulatory cycle anyway), then you likely 'skipped' your period and will have it when you hit the placebo pills of the new package.



This is also how some women will simply start a new 'pack' of pills without taking the placebos to avoid mensturating at a certain time. They keep their body high in progesterone to push back the onset of the 'estrogen' phase and thus push back their menstural period until they want to have it. This is also how products like seasonale work.
01-04-2006 09:08 PM
IamJen Well, when you first go on bcp, it can take up to 3 months for things to "get normal". I wouldn't worry too much...just make sure you're not pg.
01-04-2006 08:54 PM
Thalia And I assume you also didn't have sex until the the time the new birth control said it was safe to do so after starting, right? Usually it's a week after you start taking them, or immediately if you start taking the pills while on your period. Whatever your instructions say.



But I would bet that your body is adjusting.
01-04-2006 02:39 PM
vegbunny83 All right, time for me to ask some advice from you fine ladies.



A few weeks ago, I switched from my regular birth control pills to ones with much lower hormone levels (about 50% of what I was taking before). Before I made the switch, I had stopped taking my previous pill for about a week and a half, and then picked up where I left off with the new pill. I wasn't having sex during the time when I was off the pill.



Now, it is about the time I *should* be having my period, and nothing's happening. Did I just screw up my cycle, or what's going on? I kinda doubt I am pregnant, because I have been on the pill for a very long time, and I was really careful. Suggestions or tips, anyone?

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off